Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 11, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 5:09 PM CDT for Escambia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 5:09 PM CDT (22:09 UTC)
Expired
Jul 11, 2021, 6:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2500 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS84 KMOB 112209
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Sun Jul 11 2021
 
ALZ266-FLZ202-204-112300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
509 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, the strong thunderstorm was located near Myrtle Grove,
or 4 miles northwest of West Pensacola, moving east at 20 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach, Navarre and
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3028 8758 3054 8741 3060 8702 3040 8683
      3034 8716 3041 8722 3037 8732 3032 8721
      3032 8727 3029 8755 3030 8748 3031 8744
      3031 8750 3032 8747 3032 8743 3040 8743
      3045 8736 3047 8742 3042 8741
TIME...MOT...LOC 2208Z 264DEG 19KT 3046 8733 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:51 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 11, 3:51 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
351 PM CDT Sun Jul 11 2021

.NEAR TERM UPDATE /Now Through Monday/...Scattered to numerous
showers and thunderstorms were noted across the forecast area at
3pm/20z. The latest KMOB VWP shows deep later linear southwesterly
flow across the area at this time, creating linear convective
segments with embedded bows. The latest analysis' show weak to
modest wind shear magnitudes across the forecast area with
Effective Bulk Shear values less than 20 m^2/s^2. Still, radar has
been showing surface base velocities of 30-50kts in some of the
bowing segments, so will need to monitor a bit longer this
afternoon. This convection has been quickly decreasing in strength
as it crosses the forecast area, with previous convection moving
across the forecast area stabilizing the airmass over the forecast
area, so am expecting this activity to be weak by early evening.

Later tonight through Monday, an upper level trough over the
Southeast helping to create today's convection will shift west as an
mid/upper level ridge over the East Coast builds west over the
Southeast. A very moist airmass over the Southeast (precipitable h20
levels around 2.0"), combined with passing mid level shortwave
energy will bring another round of scattered to numerous showers and
thunderstorms to the forecast area Monday. Convection has a good
chance of forming in the early morning hours, with guidance
advertising a weak 850 jet forming over northwestern portions of the
Southeast late tonight into early Monday(and the forecast area) as
the mid/upper level ridge builds west. Heating and instability
increasing across the forecast area during the day remains rather
modest, with guidance advertising MLCapes generally rising into the
2000-2500J/kg and DCapes rising into the 600-900J/kg range, outside
of any early in the day precipitation areas. Even with the weak
850mb jet, wind shear remains rather modest, with Effective BRN
shear remaining well below 10m^2/s^s. Winds direction remains linear
in the low to mid levels though, leading to more linear development
of any convection that does form. Ultimately, any chance of strong
to severe storms will be determined by the instability. There
continues to be a chance of flooding late tonight into Monday
morning, with weak mid/upper level convergent wind flow passing near
areas northwest of I-65. Add in areas with moister soils, minor
flooding in poor drainage is possible. WPC has placed areas
northwest of a Butler to Wiggins line under a Slight Risk of
excessive rain today into tonight, with the area shifting over
central/northern Mississippi Monday. The great majority of the
forecast area is under a marginal risk of excessive rain bother days.

With the continued scattered to numerous showers and thunderstorms
expected Monday, high temperatures below seasonal norms are
expected. Mid to upper 80s are expected Monday. Tonight, with the
humid airmass in place, low temperatures a bit above normal are
expected, bottoming out in the low to mid 70s inland, mid to upper
70s along the coast. /16

&&

.SHORT TERM /Monday night Through Wednesday night/...An upper trof
over the eastern Plains down into Texas gradually lifts off to the
northeast during the period, allowing for an upper ridge over the
easternmost states and western Atlantic to build westward generally
along the northern Gulf coast.  A surface ridge remains in place
from the western Atlantic to across the northern Gulf coast and
maintains a moist southerly flow over the forecast area. Abundant
deep layer moisture also remains in place over the region, with
precipitable water values of 1.7-2.0 inches. SBCAPE values increase
to mostly 1500-2000 J/kg both Tuesday afternoon and Wednesday
afternoon.  For Tuesday, daytime heating and modest mid level
shortwaves look to support numerous showers and storms which taper
off during the evening hours.  While not impacting instability
values or deep layer moisture, with the upper ridge building over
the region on Wednesday this deflects the modest mid level
shortwaves away from the forecast area and as such expect coverage
of convection to be scattered at best.  Shear remains weak through
the period indicating slow moving storms and the potentially for
locally heavy rainfall and mainly nuisance flooding issues. Some mid
level dry air is noted in model soundings on Tuesday, but by
Wednesday sounding profiles are moist throughout.  The presence of
the mid level dry air combined with precipitation loading will
support the potential for some strong storms on Tuesday, then the
potential for strong storms looks lower for Wednesday.  Lows each
night range from the lower 70s inland to the mid 70s at the coast.
Highs each day range from the upper 80s to the lower 90s.  A
moderate risk of rip currents continues through the period. /29

&&

.EXTENDED TERM /Thursday Through Sunday/...An upper ridge which
extends from the western Atlantic to roughly along the northern Gulf
coast weakens somewhat in response to an upper trof progressing
eastward from the Plains.  A surface ridge persists generally along
the northern Gulf coast and maintains a moist southerly flow over
the region, with precipitable water values ranging from 1.7 to 2.1
inches. A series of shortwaves will affect the area Thursday into
Friday, and with the moist environment in place along with
sufficient instability, this will support chance to likely pops
each day. For Saturday into Sunday, support from mid level
shortwaves looks less compared with earlier in the period and have
opted to stay with the current package with chance to good chance
pops over the weekend. There will continue to be the potential for
locally heavy rainfall and nuisance flooding concerns, along with
the potential for strong storm development each afternoon. /29

&&

.MARINE...A surface ridge over the northern Gulf of Mexico shifts
north to over the Southeast Monday into Tuesday, with light to
moderate south to southwesterly flow becoming east to southeast.
Seas of 2 to 4 feet expected through the forecast. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 11, 2:29 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Sun Jul 11 2021

ALZ261>266-112015-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
229 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...MOBILE
AND WESTERN BALDWIN COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, the strong thunderstorm was located near Mobile
Regional Airport, or 8 miles west of Midtown Mobile, moving east at
25 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Citronelle, Creola, Loxley, Chunchula,
Stockton, Magnolia Springs and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8791 3075 8793 3065 8793 3072 8797
      3068 8798 3074 8803 3067 8802 3067 8803
      3075 8804 3074 8805 3066 8803 3057 8809
      3041 8810 3044 8840 3111 8837 3114 8833
      3108 8767 3038 8773
TIME...MOT...LOC 1928Z 284DEG 33KT 3071 8826
Special weather statement, Jul 11, 2:56 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Sun Jul 11 2021

MSZ075-078-079-112045-
Stone MS-Perry MS-George MS-
256 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 345 PM
CDT...

At 255 PM CDT, the strong thunderstorm was located 10 miles west of
Wiggins, moving east at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 8934 3091 8914 3100 8914 3102 8888
      3073 8882 3074 8888 3068 8889 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 1955Z 267DEG 33KT 3083 8931
Special weather statement, Jul 11, 3:45 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
345 PM CDT Sun Jul 11 2021

MSZ075-076-078-079-112130-
Stone MS-Perry MS-Greene MS-George MS-
345 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND STONE COUNTIES
UNTIL 430 PM CDT...

At 344 PM CDT, the strong thunderstorm was located 12 miles east of
Wiggins, moving east at 20 mph.

Wind gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8925 3091 8914 3100 8914 3105 8867
      3074 8855 3074 8888 3073 8889 3068 8889
      3069 8919
TIME...MOT...LOC 2044Z 266DEG 18KT 3089 8893
Special weather statement, Jul 11, 3:53 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sun Jul 11 2021

ALZ056-057-112145-
Conecuh AL-Butler AL-
353 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER AND CONECUH COUNTIES UNTIL 445 PM CDT...

At 352 PM CDT, the strong thunderstorm was located 5 miles northwest
of Castleberry, or 9 miles southwest of Evergreen, moving northeast
at 25 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Evergreen, Georgiana, McKenzie, Castleberry, Repton and I65 And US
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3129 8688 3126 8722 3138 8732 3145 8723
      3146 8720 3152 8717 3155 8716 3174 8691
      3164 8670 3152 8669 3152 8670 3144 8670
      3143 8668 3139 8667
TIME...MOT...LOC 2052Z 229DEG 23KT 3135 8709
Special weather statement, Jul 11, 4:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
456 PM CDT Sun Jul 11 2021

FLZ201>204-112245-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
456 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM CDT...

At 455 PM CDT, a cluster of strong thunderstorms was located 8 miles
south of Jay, or 13 miles southeast of Century, moving east at 25
mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Gonzalez, Pace, Milton, Bagdad, Molino, Jay, Pea Ridge, Roeville,
Floridatown and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8701 3060 8702 3059 8703 3057 8700
      3052 8704 3053 8713 3054 8712 3058 8715
      3058 8718 3057 8719 3054 8718 3053 8721
      3054 8742 3063 8739 3068 8741 3098 8718
      3100 8679 3051 8680
TIME...MOT...LOC 2155Z 262DEG 20KT 3083 8711
Special weather statement, Jul 11, 5:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
509 PM CDT Sun Jul 11 2021

ALZ266-FLZ202-204-112300-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
509 PM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN...SOUTHERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, the strong thunderstorm was located near Myrtle Grove,
or 4 miles northwest of West Pensacola, moving east at 20 mph.

Wind gusts in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gulf Breeze,
Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach, Navarre and
Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3028 8758 3054 8741 3060 8702 3040 8683
      3034 8716 3041 8722 3037 8732 3032 8721
      3032 8727 3029 8755 3030 8748 3031 8744
      3031 8750 3032 8747 3032 8743 3040 8743
      3045 8736 3047 8742 3042 8741
TIME...MOT...LOC 2208Z 264DEG 19KT 3046 8733

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:40 AM CDTSpecial Weather StatementMOBMobile50 min
Jul 11, 11:10 AM CDTSpecial Weather StatementMOBConecuh, Escambia50 min
Jul 11, 11:46 AM CDTSpecial Weather StatementMOBMobile29 min
Jul 11, 12:05 PM CDTSpecial Weather StatementMOBConecuh, Monroe40 min
Jul 11, 1:34 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Washington41 min
Jul 11, 1:50 PM CDTSpecial Weather StatementMOBMobile25 min
Jul 11, 2:29 PM CDTSpecial Weather StatementMOBBaldwin, Mobile46 min
Jul 11, 3:27 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 11, 3:53 PM CDTSpecial Weather StatementMOBConecuh52 min
Jul 11, 4:38 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Conecuh, Escambia, Monroe3 hr
Jul 11, 4:59 PM CDTSpecial Marine WarningMOB61 min
Jul 11, 12:19 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
Jul 11, 1:24 PM CDTSpecial Weather StatementMOBOkaloosa36 min
Jul 11, 4:56 PM CDTSpecial Weather StatementMOBSanta Rosa49 min
Jul 11, 5:21 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jul 11, 5:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Jul 11, 12:49 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 11, 12:59 PM CDTSpecial Weather StatementMOBWayne46 min
Jul 11, 1:37 PM CDTSpecial Weather StatementMOBGreene, Perry38 min
Jul 11, 2:09 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Jul 11, 2:56 PM CDTSpecial Weather StatementMOBStone49 min
Jul 11, 3:45 PM CDTSpecial Weather StatementMOBGeorge, Stone45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.